Ask a doctor

I Took Accutane for 5 Months in Year 2006, I'm Not Sure if Taking a 2nd Course of Accutane Would Be the Solution?

a year after taking my first course of accutane (for 5 months), i had a break out on my whole face more than before and in areas that i never had acne on. I tried several prescriptions from minocyclin to others, it made it a little better and now i dont have the big bump pimples but i still have small acne all over the face. my doctor is recommending a second course of accutane, but i'm afraid that i will have to go through accutance all over again with no results. can you please help me?

Doctor Answers (1)

Repeating a course of Accutane

+1

Some patients do require more than one course of Accutane. I know that's not what you want to hear, but if you've tried other topical and oral medications to no avail, it might be time to try another round of Accutane. For patients who need to undergo another course, I usually recommend they go through the course and then continue to take 1-2 pills a week over the next few years to keep their acne at bay. It's worked for most of my second-round patients. Unsure if you are male or female, but if you are planning to have a baby, you will need to evaluate what I'm saying with your physician for the long-term plan.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...